Jump to content

Photo

Contraceptive patch

depression

4 replies to this topic

#1 anna90

anna90

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Gallery Images: 14
    Blog Entries: 109
    Likes: 0
About Me
  • Joined: 29-June 10

Posted 29 June 2010 - 12:34 PM

I'm currently on Dianette because of acne which has now cleared up completely after around a year. However I need to come off the Dianette due to depression and my doctor has suggested trying the patch (Evra) instead. Has anyone got any experience of either coming off Diannette or using the contraceptive patch and what were the effects on your acne? I'm wondering whether its better to come of the Dianette and use nothing else or come off it and switch to the patch instead. Any ideas?

#2 c'est la vigne

c'est la vigne

    All aboard the nekobus!!!

  • Moderators
  • Posts & Likes
    Posts: 11,531
    Gallery Images: 29
    Likes: 11
About Me
  • Gender:Female
  • Location:McHenry, IL
  • Joined: 02-June 08

Posted 29 June 2010 - 04:08 PM

Moved to the Hormonal Treatments board.

#3 Whiskers McCoy

Whiskers McCoy

    Oi mate, I've got a magic dog

  • Veteran Members
  • Posts & Likes
    Posts: 407
    Likes: 1
About Me
  • Gender:Female
  • Location:The U of K
  • Interests:Being me. Which is a lot of lazy time. Walking in the woods. Singing-which makes people hurt me. Actual work sometimes=/ Reading, writing. Forever writing stories. Watching movies, piano, hanging out with anyone and everyone. Hugging people cause it feels good damn it x
  • Joined: 13-March 06

Posted 30 June 2010 - 10:04 AM

I've never been on the patch myself Anna, but I recently went to my doctor to find out my other birth control options besides the pill. She also suggested the patch and gave me leaflets. But reading the leaflet it says one of the side effects of the patch can be acne. And I think any progesterone only method of birth control(dianette and many other birth control pills are a combination of oestrogen and progesterone)will cause acne to worsen. This is what I've found from research. My friend has recently got the patch and she has never had acne and her chin has started to break out.

I was on dianette for 3 years, but I also found it made me very emotional! I'm now on yasmin, but I don't know if I'd suggest that to you as it hasn't helped with my acne that much. You want to slowly wean yourself off the higher oestrogen content in the the pill, in dianette I believe it is 35mg(could be mistaken)and you may want to switch to one that is a combination pill, with an anti androgen progesterone that is a few mg's lower. They will most likely suggest yasmin or yaz to you. Everyone is different also, so it is hard to offer conclusive advice. I had a minor breakout when switching straight to yasmin, took about 6 months for my skin to settle down, my acne is now very minor, but I do suffer with the pms chin breakouts, whereas dianette seemed to keep me more consistantly clear. If you want to stay on hormonal meds longterm you could look into spiro, which can work very well with a birth control pill. Spiro is another anti androgen drug, to control your testosterone levels, like dianette. Yasmin contains the same progesterone as spiro, but in a much lower dose. My gp has told me I can stay on yasmin til the menapause providing I am healthy.

There are also lots of natural suppliments to help keep your hormones balanced if you don't want to stay on drugs longterm.
-Vitex can be effective for a lot of women, but it can be hard to determine if it is needed as everyone has different hormonal levels, I wouldn't recommend going onto this straight after the pill as you want to see what your body does naturally before you use this(if you do breakout, you wont know if it's caused by the vitex or coming off the pill).

-Saw Palmetto can help to keep levels of free floating testosterone in check.

-N cysteine(or cystol): is another anti androgen

-Peppermint and spearmint teas: they are also anti androgenic. I drink peppermint.

-Zinc: anti inflammatory, anti androgenic.

-Borage oil or Starflower oil if you're in the uk: the higher the GLA(gamma linoeic acid)content the more anti inflammatory.
Hope some of this information has been helpful, hope I haven't thrown lots of new info at you sorry haha.

x

Edited by Whiskers McCoy, 30 June 2010 - 10:11 AM.


#4 anna90

anna90

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 29-June 10

Posted 30 June 2010 - 04:55 PM

QUOTE (Whiskers McCoy @ Jun 30 2010, 11:04 AM) <{POST_SNAPBACK}>
I've never been on the patch myself Anna, but I recently went to my doctor to find out my other birth control options besides the pill. She also suggested the patch and gave me leaflets. But reading the leaflet it says one of the side effects of the patch can be acne. And I think any progesterone only method of birth control(dianette and many other birth control pills are a combination of oestrogen and progesterone)will cause acne to worsen. This is what I've found from research. My friend has recently got the patch and she has never had acne and her chin has started to break out.

I was on dianette for 3 years, but I also found it made me very emotional! I'm now on yasmin, but I don't know if I'd suggest that to you as it hasn't helped with my acne that much. You want to slowly wean yourself off the higher oestrogen content in the the pill, in dianette I believe it is 35mg(could be mistaken)and you may want to switch to one that is a combination pill, with an anti androgen progesterone that is a few mg's lower. They will most likely suggest yasmin or yaz to you. Everyone is different also, so it is hard to offer conclusive advice. I had a minor breakout when switching straight to yasmin, took about 6 months for my skin to settle down, my acne is now very minor, but I do suffer with the pms chin breakouts, whereas dianette seemed to keep me more consistantly clear. If you want to stay on hormonal meds longterm you could look into spiro, which can work very well with a birth control pill. Spiro is another anti androgen drug, to control your testosterone levels, like dianette. Yasmin contains the same progesterone as spiro, but in a much lower dose. My gp has told me I can stay on yasmin til the menapause providing I am healthy.

There are also lots of natural suppliments to help keep your hormones balanced if you don't want to stay on drugs longterm.
-Vitex can be effective for a lot of women, but it can be hard to determine if it is needed as everyone has different hormonal levels, I wouldn't recommend going onto this straight after the pill as you want to see what your body does naturally before you use this(if you do breakout, you wont know if it's caused by the vitex or coming off the pill).

-Saw Palmetto can help to keep levels of free floating testosterone in check.

-N cysteine(or cystol): is another anti androgen

-Peppermint and spearmint teas: they are also anti androgenic. I drink peppermint.

-Zinc: anti inflammatory, anti androgenic.

-Borage oil or Starflower oil if you're in the uk: the higher the GLA(gamma linoeic acid)content the more anti inflammatory.
Hope some of this information has been helpful, hope I haven't thrown lots of new info at you sorry haha.

x

Wow! thats really helpful, thanks so much. I'm not too keen on the idea of going on another pill tbh but think I'm going to try and get hold of some spiro and give that a go without any contraceptive along with some of the vits/teas and see if I can get off the dianette

#5 2319101

2319101

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 22-January 12

Posted 22 January 2012 - 11:33 AM

I'm currently on Dianette because of acne which has now cleared up completely after around a year. However I need to come off the Dianette due to depression and my doctor has suggested trying the patch (Evra) instead. Has anyone got any experience of either coming off Diannette or using the contraceptive patch and what were the effects on your acne? I'm wondering whether its better to come of the Dianette and use nothing else or come off it and switch to the patch instead. Any ideas?


Hello there,

Reading through posts concerning the treatment of Ortho Evra and it's effects within acne, I felt obliged that I must reply to this from personal experience; though considering this was 2 years ago LOL. I started off with the pill quite enthusiastically for a couple of months until I felt the need to switch to a different contraceptive method merely because I have a busy lifestyle and to specifically remember to take something every day of the same hour was just too much to maintain. Then suddenly, of course there was the patch! Initially, I found it off as an almost life-saver; to think you'd only have to change it once a week regardless of the time of the day as contrast to the pill's strict regime nature. Though after about 5/6 months into the course, I noticed something quite strange .. little spots started growing in my forehead, not because it was oily, but strangely it felt as if the pimple grew from the inside which really really made me upset as not only did it look frustrating, but as well it was really PAINFUL. Id usually combat the spots with typical acne medications (tropical treatments, oil, blah blah) and as a result it'd defo go away..

But this process was no longer rare; as each time on the middle of my patch cycle, there would be about 4/5 spots growing on my face :( Never used to have acne this much until this patch!!

To conclude, though the Ortha Evra is nontheless effective in it's ways... its still not worth the bumps and ugly squares within my skin.

Defo comming off after I finish this cycle!!!!!!!!!!!!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users